Alert archive / Kansas / Flood Watches in 2007

Flood Watch 7, NWS Dodge City, KS

May 29, 200711 counties in Kansas

NWS Dodge City, KS issued this flood watch at May 29, 2007, 4:03 AM CDT for 11 counties in Kansas. It took effect at May 29, 2007, 7:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 29, 2007, 4:03 AM CDT (09:03 UTC)
In effect from
May 29, 2007, 7:00 PM CDT
Expired
May 30, 2007, 3:27 AM CDT
In force
8 hr
Issued by
NWS Dodge City, KS
Flood severity
None

Counties Ellis County, KS, Finney County, KS, Hamilton County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 72 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1267 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KDDC 290903
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
403 AM CDT TUE MAY 29 2007

...HEAVY RAINFALL COULD CAUSE FLOODING PROBLEMS FOR CENTRAL AND
WEST CENTRAL KANSAS...

.AN UPPER LEVEL TROUGH WILL MOVE INTO THE NORTHERN ROCKIES TODAY
AND OUT INTO THE NORTHERN PLAINS TONIGHT. THE SYSTEM WILL HELP
PUSH A COLD FRONT DOWN INTO NEBRASKA AND FAR NORTHWESTERN KANSAS
BY AFTERNOON...AND FURTHER SOUTH AND EAST TONIGHT. THUNDERSTORMS
WILL DEVELOP ALONG THE FRONT THIS AFTERNOON AND CONTINUE
OVERNIGHT. WITH SUPPORT FROM THE UPPER SYSTEM...AND PLENTY OF
MOIST UNSTABLE AIR...THE STORMS ARE LIKELY TO PRODUCE HEAVY
RAINFALL.  

KSZ030-031-043>046-061>065-291715-
/O.NEW.KDDC.FA.A.0007.070530T0000Z-070530T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT
403 AM CDT TUE MAY 29 2007 /303 AM MDT TUE MAY 29 2007/

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL 
  KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS...INCLUDING 
  THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN 
  SOUTH CENTRAL KANSAS...PAWNEE. IN SOUTHWEST KANSAS...FINNEY...
  HAMILTON...HODGEMAN AND KEARNY. IN WEST CENTRAL KANSAS...
  LANE...NESS...SCOTT AND TREGO.

* FROM THIS EVENING THROUGH WEDNESDAY MORNING

* THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT MOVING
  DOWN FROM NORTHWESTERN KANSAS TONIGHT. THE HEAVIEST RAINFALL
  AMOUNTS ARE EXPECTED TO BE NORTH OF A SYRACUSE TO LARNED
  LINE...WITH WIDESPREAD VALUES OF 1 TO 2 INCHES. SOME LOCATIONS
  COULD EVEN SEE UP TO 3 TO 4 INCHES WHERE THUNDERSTORMS TRAIN
  OVER THE SAME AREA.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

RITTERLING
4 follow-up statements
000 
WGUS63 KDDC 291641
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
1141 AM CDT TUE MAY 29 2007

...HEAVY RAINFALL COULD CAUSE FLOODING PROBLEMS FOR CENTRAL AND
WEST CENTRAL KANSAS...

.AN UPPER LEVEL TROUGH WILL MOVE INTO THE NORTHERN ROCKIES THIS
AFTERNOON AND OUT INTO THE NORTHERN PLAINS TONIGHT. THE SYSTEM
WILL HELP PUSH A COLD FRONT DOWN INTO NEBRASKA AND NORTHWESTERN
KANSAS LATER THIS AFTERNOON...AND FURTHER SOUTH AND EAST TONIGHT.
THUNDERSTORMS WILL DEVELOP ALONG THE FRONT LATER TODAY AND CONTINUE
OVERNIGHT. WITH SUPPORT FROM THE UPPER SYSTEM...AND PLENTY OF
MOIST UNSTABLE AIR...THE STORMS ARE LIKELY TO PRODUCE HEAVY
RAINFALL.

KSZ030-031-043>046-061>065-300045-
/O.CON.KDDC.FA.A.0007.070530T0000Z-070530T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT
1141 AM CDT TUE MAY 29 2007 /1041 AM MDT TUE MAY 29 2007/

...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS
EVENING THROUGH WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST 
  KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL 
  KANSAS...PAWNEE. IN SOUTHWEST KANSAS...FINNEY...HAMILTON...
  HODGEMAN AND KEARNY. IN WEST CENTRAL KANSAS...LANE...NESS...
  SCOTT AND TREGO.

* FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH WEDNESDAY MORNING

* THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT MOVING
  DOWN FROM NORTHWESTERN KANSAS LATE THIS AFTERNOON AND OVERNIGHT.
  THE HEAVIEST RAINFALL AMOUNTS ARE EXPECTED TO BE NORTH OF A
  SYRACUSE TO LARNED LINE...WITH WIDESPREAD VALUES OF 1 TO 2
  INCHES. SOME LOCATIONS COULD EVEN SEE UP TO 3 TO 4 INCHES WHERE
  THUNDERSTORMS TRAIN OVER THE SAME AREA.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$


BURGERT
000 
WGUS63 KDDC 292046
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
346 PM CDT TUE MAY 29 2007

...HEAVY RAINFALL COULD CAUSE FLOODING PROBLEMS FOR CENTRAL AND
WEST CENTRAL KANSAS...

.AN UPPER LEVEL TROUGH WILL MOVE INTO THE CENTRAL PLAINS THIS
EVENING. THIS WILL RESULT IN PUSHING A COLD FRONT FROM WESTERN NEBRASKA
AND NORTHWESTERN KANSAS ACROSS WESTERN KANSAS OVERNIGHT.
THUNDERSTORMS WILL CONTINUE DEVELOP ALONG THE FRONT AND WITH
SUPPORT FROM THE UPPER SYSTEM...AND PLENTY OF MOIST UNSTABLE
AIR...THE STORMS ARE LIKELY TO PRODUCE HEAVY RAINFALL.

KSZ030-031-043>046-061>065-300500-
/O.CON.KDDC.FA.A.0007.070530T0000Z-070530T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT
346 PM CDT TUE MAY 29 2007 /246 PM MDT TUE MAY 29 2007/

...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS
EVENING THROUGH WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST 
  KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL 
  KANSAS...PAWNEE. IN SOUTHWEST KANSAS...FINNEY...HAMILTON...
  HODGEMAN AND KEARNY. IN WEST CENTRAL KANSAS...LANE...NESS...
  SCOTT AND TREGO.

* FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH WEDNESDAY MORNING

* THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT MOVING
  DOWN FROM NORTHWESTERN KANSAS EARLY THIS EVENING AND CONTINUE
  OVERNIGHT. THE HEAVIEST RAINFALL AMOUNTS ARE EXPECTED TO BE
  NORTH OF A SYRACUSE TO LARNED LINE...WITH WIDESPREAD VALUES OF 1
  TO 2 INCHES. SOME LOCATIONS COULD EVEN SEE UP TO 3 TO 4 INCHES
  WHERE THUNDERSTORMS TRAIN OVER THE SAME AREA.

* A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
  CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
  ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE
  TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
  DEVELOP.

$$


BURGERT
000 
WGUS63 KDDC 300240
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
940 PM CDT TUE MAY 29 2007

...HEAVY RAINFALL COULD CAUSE FLOODING PROBLEMS FOR CENTRAL AND
WEST CENTRAL KANSAS...

.THUNDERSTORMS WILL MOVE ACROSS WESTERN KANSAS TONIGHT. LOCALLY HEAVY
RAIN AND LOCALIZED FLOODING CAN BE EXPECTED WITH THESE STORMS.

.KSZ030-031-043>046-061>065-301045-
/O.CON.KDDC.FA.A.0007.000000T0000Z-070530T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT
937 PM CDT TUE MAY 29 2007 /837 PM MDT TUE MAY 29 2007/

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
WEDNESDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST 
  KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL 
  KANSAS...PAWNEE. IN SOUTHWEST KANSAS...FINNEY...HAMILTON...
  HODGEMAN AND KEARNY. IN WEST CENTRAL KANSAS...LANE...NESS...
  SCOTT AND TREGO.

* UNTIL 7 AM CDT /6 AM MDT/ WEDNESDAY

* THUNDERSTORMS WILL CONTINUE MOVING SOUTHEAST ACROSS WESTERN 
  KANSAS THIS EVENING AND CONTINUE OVERNIGHT. THE HEAVIEST RAINFALL
  AMOUNTS ARE EXPECTED TO BE NORTH OF A SYRACUSE TO LARNED LINE...
  WITH WIDESPREAD VALUES OF 1 TO 2 INCHES. SOME LOCATIONS COULD
  EVEN SEE UP TO 3 TO 4 INCHES WHERE THUNDERSTORMS TRAIN OVER THE
  SAME AREA. 

* A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON 
  CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE 
  ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE 
  TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING 
  DEVELOP. 



$$
000 
WGUS63 KDDC 300827
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
327 AM CDT WED MAY 30 2007

...THE THREAT FOR HEAVY RAIN IS ENDING ACROSS WESTERN KANSAS...

.A LARGE CLUSTER OF THUNDERSTORMS THAT ROLLED ACROSS WESTERN
KANSAS EARLIER THIS EVENING WAS MOVING OUT OF THE AREA AND INTO
CENTRAL KANSAS EARLY THIS MORNING. NO SIGNIFICANT FLOODING HAS
BEEN REPORTED IN AREAS THAT RECEIVED THE HEAVIEST RAIN AND THE
THREAT FOR ADDITIONAL FLOODING IS ENDING.

KSZ030-031-043>046-061>065-300930-
/O.CAN.KDDC.FA.A.0007.000000T0000Z-070530T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT
327 AM CDT WED MAY 30 2007 /227 AM MDT WED MAY 30 2007/

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL
KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS HAS BEEN
CANCELLED. THE THUNDERSTORMS PRODUCING THE HEAVY RAIN WILL
CONTINUE TO MOVE OUT OF THE AREA. THERE IS A CHANCE FOR SHOWERS
AND A FEW THUNDERSTORMS TODAY BUT HEAVY RAIN IS NOT EXPECTED.

$$

GERARD

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this flood watch went out at May 29, 3:22 AM CDT, 41 minutes earlier.

Area forecast discussion, May 29, 3:22 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
322 AM CDT TUE MAY 29 2007

.DISCUSSION...

DAYS 1-2...

FORECAST CHALLENGE WILL BE SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND HEAVY RAIN TONIGHT.

THE 00Z UA ANALYSIS SHOWED AN UPPER TROUGH DEEPENING OVER THE
WESTERN CONUS. WATER VAPOR IMAGERY SHOWS THAT THIS SYSTEM WAS
CLOSING OFF OVER SOUTHWESTERN MONTANA EARLY THIS MORNING. FARTHER
SOUTHEAST, ANOTHER SYSTEM WAS LOCATED OVER OKLAHOMA AND TEXAS WITH
A TROUGH AXIS EXTENDING ACROSS WESTERN KANSAS. A THUNDERSTORM COMPLEX
WAS PERSISTING OVER SOUTHWEST NEBRASKA WITH MORE NOCTURNAL CONVECTION
DEVELOPING OVER NORTHWEST KANSAS, APPARENTLY BEING FORCED BY THE
UPPER TROUGH AS WELL AS A LOW LEVEL JET AND 12+ 850 MB DEWPOINTS
ACROSS CENTRAL AND NORTHERN KANSAS.

FOR THIS MORNING, WILL HOLD ON TO SLIGHT CHANCE POPS OVER THE
EASTERN THIRD OF THE CWA TO ACCOUNT FOR ANY ADDITIONAL STORMS THAT
MAY DEVELOP BETWEEN NOW AND SUNRISE. WOULD EXPECT CHANCES TO
DIMINISH BY MID MORNING. AS THE DAY PROGRESSES, THE UPPER SYSTEM
OVER THE NORTHERN ROCKIES WILL GRADUALLY MOVE SOUTHEAST. AS IT
DOES, MID LEVEL WINDS WILL INCREASE TO AROUND 45 KNOTS WITH A
FAVORABLE DIFFLUENT PATTERN SETTING UP. A COLD FRONT AT THE
SURFACE EXTENDED FROM CENTRAL SOUTH DAKOTA INTO THE NEBRASKA
PANHANDLE EARLY THIS MORNING. THIS FRONT IS FORECAST TO MOVE INTO
WEST CENTRAL AND NORTHWEST KANSAS BY THE TIME THUNDERSTORMS
DEVELOP ALONG IT LATER THIS AFTERNOON. SHOULD BE SUFFICIENT SHEAR
TO GET SOME ROTATION GOING IN SOME OF THE STORMS. CONVECTION
SHOULD INITIATE ALONG THE COLO BORDER FIRST WHERE THE CAP WILL BE
THE WEAKEST.

INTO THIS EVENING, THE FRONT SHOULD CONTINUE TO WORK ITS WAY EAST
WITH THUNDERSTORMS DEVELOPING FARTHER NORTH ALONG IT. MODELS SHOW
THE LOW LEVEL THETA-E AXIS INTO SOUTHWEST KANSAS THIS AFTERNOON
AND THIS SHIFTS EASTWARD THROUGH THE EVENING HOURS AS LOW LEVEL
WINDS VEER WITH TIME. THE BEST UPPER LEVEL FORCING WILL BE FOCUSED
OVER THE NORTHERN HALF OF THE CWA AND POINTS NORTH TONIGHT. THE
GREATEST POTENTIAL FOR HEAVY RAINFALL SHOULD BE OVER THE NORTHERN
HALF OF THE CWA TONIGHT. WILL ISSUE A FLOOD WATCH FOR THE AREA
GENERALLY NORTH OF HIGHWAY 50 FROM 00Z TO 12Z.

ON WEDNESDAY, THE HEAVIEST THUNDERSTORM ACTIVITY SHOULD BE MOVING
EAST OF THE AREA. THERE WILL STILL BE SOME LINGERING INSTABILITY
AND CYCLONIC FLOW ALOFT SO WILL HOLD ON TO THE CHANCE/SLIGHT
CHANCE POPS FOR SHOWERS AND ISOLD THUNDERSTORMS.

DAYS 3-7...

MODELS SEEM TO BE COMING INTO SOMEWHAT BETTER AGREEMENT ON THE UPPER
LOW OVER THE NORTHERN PLAINS THURSDAY AND FRIDAY.  THE GFS CONTINUES
THE TREND OF CUTTING THE SYSTEM OFF AND TAKING IT SLOWLY EASTWARD
INTO MN BY FRIDAY.  THE 28/00Z ECMWF WAS MUCH MORE PROGRESSIVE, BUT
THE 12Z RUN AND NOW THE 29/00Z RUN THAT HAS STARTED TO TRICKLE IN
AGREE MORE WITH THE GFS SOLUTION.  THE CANADIAN AND UKMET ALSO ARE
IN PRETTY GOOD AGREEMENT WITH THE PROGRESSION OF THE UPPER LOW.
DURING THIS TIME, THE GFS LIFTS THE FRONTAL BOUNDARY BACK NORTH INTO
KS, SETTING OFF SOME CONVECTION THURSDAY NIGHT AND FRIDAY.  THERE IS
SOME VARIATION IN THE MODELS WITH EXACTLY WHAT HAPPENS WITH THE SFC
FEATURES, BUT THE ENSEMBLES HAVE SOME PROBABILITIES FOR PRECIP.
THUS, WILL PUT IN SOME LOW POPS FOR THAT TIME PERIOD.  ALSO
INCREASED CLOUDS AND LOWERED HIGHS/RAISED LOWS A DEGREE OR SO
THURSDAY AND FRIDAY.  AFTER THAT, THE UPPER LOW MOVES FURTHER EAST
AND NORTHWESTERLY FLOW SETS IN.  THE GFS BRINGS A WEAK EMBEDDED
SHORTWAVE DOWN ON SUNDAY, WITH SUCH A MINOR WAVE AND NO OTHER MODELS
INDICATING A SHORTWAVE, WILL JUST KEEP AN EYE ON IT FOR NOW.  ONLY
MINOR TWEAKS ELSEWHERE IN THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  80  57  74  54 /  20  70  30   0
GCK  81  56  73  52 /  40  70  20   0
EHA  86  55  73  53 /  40  50  20   0
LBL  83  58  75  54 /  20  60  20   0
HYS  78  57  73  52 /  30  90  30   0
P28  79  61  74  57 /  20  60  50   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR
KSZ030-031-043>046-061>065.

&&

FN02/26
Hazardous weather outlook, May 28, 2:43 PM CDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
243 PM CDT MON MAY 28 2007

KSZ030-031-045-046-064-065-077>079-087-088-291000-
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-EDWARDS-MEADE-
CLARK-
243 PM CDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE WILL DIG INTO THE
NORTHERN AND CENTRAL PLAINS ON TUESDAY AND TUESDAY NIGHT. THIS
WILL PUSH A COLD FRONT ACROSS WESTERN KANSAS TUESDAY AFTERNOON AND
EVENING. THIS WILL BE THE FOCUS FOR A FEW SEVERE THUNDERSTORMS
DURING THE LATE AFTERNOON HOURS. HEAVY RAIN IS ALSO EXPECTED TO
OCCUR FROM THE THUNDERSTORMS. THIS COULD RESULT IN ADDITIONAL
FLOODING, ESPECIALLY IN AREAS WHERE THE GROUND IS SATURATED FROM
PREVIOUS HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ066-080-081-089-090-291000-
STAFFORD-KIOWA-PRATT-COMANCHE-BARBER-
243 PM CDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND A FEW ISOLATED RUMBLES OF THUNDER WILL BE
POSSIBLE THIS EVENING AS A WEAK UPPER LEVEL DISTURBANCE MOVES
NORTH OUT OF OKLAHOMA INTO CENTRAL KANSAS. ANY THUNDERSTORM WHICH
DOES DEVELOP EARLY TONIGHT WILL NOT BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE WILL DIG INTO THE
NORTHERN AND CENTRAL PLAINS ON TUESDAY AND TUESDAY NIGHT. THIS
WILL PUSH A COLD FRONT ACROSS WESTERN KANSAS TUESDAY AFTERNOON AND
EVENING. THIS WILL BE THE FOCUS FOR A FEW SEVERE THUNDERSTORMS
DURING THE LATE AFTERNOON HOURS. HEAVY RAIN IS ALSO EXPECTED TO
OCCUR FROM THE THUNDERSTORMS. THIS COULD RESULT IN ADDITIONAL
FLOODING, ESPECIALLY IN AREAS WHERE THE GROUND IS SATURATED FROM
PREVIOUS HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ043-044-061>063-074>076-084>086-291000-
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-
STEVENS-SEWARD-
243 PM CDT MON MAY 28 2007 /143 PM MDT MON MAY 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH
PLAINS OF EASTERN COLORADO THIS EVENING. A FEW OF THESE STORMS COULD
MOVE INTO EXTREME WESTERN KANSAS BEFORE DISSIPATING.  WINDS ALOFT
OVER THE HIGH PLAINS ARE FAIRLY LIGHT. DUE TO THE LACK OF
SIGNIFICANT WIND SHEAR, THE THREAT FOR SEVERE THUNDERSTORMS IS
LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE WILL DIG INTO THE
NORTHERN AND CENTRAL PLAINS ON TUESDAY AND TUESDAY NIGHT. THIS
WILL PUSH A COLD FRONT ACROSS WESTERN KANSAS TUESDAY AFTERNOON AND
EVENING. THIS WILL BE THE FOCUS FOR A FEW SEVERE THUNDERSTORMS
DURING THE LATE AFTERNOON HOURS. HEAVY RAIN IS ALSO EXPECTED TO
OCCUR FROM THE THUNDERSTORMS. THIS COULD RESULT IN ADDITIONAL
FLOODING, ESPECIALLY IN AREAS WHERE THE GROUND IS SATURATED FROM
PREVIOUS HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

BURGERT

Nearby

Flood Watches in Kansas, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.